Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Declining white blood count
Apr 1, 2012

Hello, I have been on meds for 4 yrs, Truvada and Viramune, no other meds. My CD4 count is 440 with a % of 38. However, my white blood cell count has been steadily declining for over a year. It was 4.0 a year ago and now stands at 2.8. (normal range on my lab report is 3.8 - 10.8) This a been steady decline, on every set of labs, for over a year now.

I have been feeling very fatigued and I'm a little concerned and was wondering if any action should be taken? Thanks

Response from Dr. Young

Hello and thanks for posting.

I don't think that I'd make too much of the decline in your total white blood cell count at this point. The practical difference between a WBC count of 4.0 and 2.8 is really not much.

On the other hand, the fatigue that you're experiencing does seem to meet my threshold for further evaluation. For example, do your labs point to anemia or low testosterone levels. Could you have a mood problem, like depression? Sleep disturbance/sleep apnea?

Hope that helps, BY



Previous
Norovirus
Next
Taking with food (Norvir, Prezista, Truvada)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement